Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

November 30, 2016Talladega County, Alabama

NWS Birmingham, AL issued this special weather statement at Nov 30, 2016, 9:47 AM CST for Talladega County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2016, 9:47 AM CST (15:47 UTC)
Expired
Nov 30, 2016, 10:30 AM CST
In force
43 min
Issued by
NWS Birmingham, AL

County Talladega County, AL

The radar

The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS84 KBMX 301547
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
947 AM CST WED NOV 30 2016
 
ALZ025-027-028-301630-
TALLADEGA AL-SHELBY AL-CLAY AL-
947 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY...EASTERN SHELBY AND
SOUTHERN TALLADEGA COUNTIES UNTIL 1030 AM CST...

AT 947 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOODY TO NEAR CALERA. MOVEMENT WAS
NORTHEAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...CHELSEA...CHILDERSBURG...COLUMBIANA...
WILSONVILLE...TALLADEGA SPRINGS...VINCENT...HARPERSVILLE...
WESTOVER...WALDO...FAYETTEVILLE...SYCAMORE...LAY LAKE...LOGAN MARTIN
DAM...VANDIVER...ALPINE...WINTERBORO...SHELBY AND CEDAR CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3309 8600 3311 8601 3310 8649 3309 8651
      3302 8652 3302 8656 3306 8660 3305 8661
      3307 8661 3307 8673 3354 8650 3350 8648
      3350 8638 3340 8638 3341 8635 3344 8591
TIME...MOT...LOC 1547Z 244DEG 28KT 3354 8647 3309 8666 

$$

89^GSATTERWHITE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Nov 30, 5:40 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Nov 30, 5:40 AM CST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
540 AM CST Wed Nov 30 2016

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
Today and Tonight.

The 06Z BMX sounding indicates an unusually unstable air mass for
this time of day/year with SBCAPE of 1400 J/kg and MLCAPE of 730
J/kg. This combined with 0-1 shear of 33 kts, 0-6 shear of 64 kts,
and effective SRH of 300 m2/s2 will maintain a threat of tornadoes
throughout tonight and during the day on Wednesday as well.
Lifting of the dry layer aloft will also result in release of
potential instability and continue to steepen the mid-level lapse
rates. The strong shear and lack of strong upper- level forcing
has kept a true squall line from forming, with the convective line
extending from Louisiana to north AL remaining cellular in nature.
The HRRR indicates that this will continue. Both discrete
supercells ahead of the line and embedded supercells within the
line will continue to pose a threat for tornadoes. The tornado
watch was recently expanded to include Bibb, Jefferson, and Blount
counties, with a good chance of an additional watch beyond the
current 5AM expiration time including the areas further southeast. The
severe threat will continue to push southeastward, reaching the
I-20 corridor between about 3 and 6 AM and the I-85 corridor
between 8 AM and noon, exiting the farthest southeast counties
between 1 and 3 PM. Drier and cooler air will move in behind the
front this afternoon and evening.

32/Davis

.LONG TERM...
Thursday through Tuesday.

With this storm system to our east on Thursday, we will be back into
the high pressure realm for a couple of days, but no worries, the
dry spell will only last into the first half of the weekend. By
Friday afternoon a disturbance will begin to slide northward out of
the Gulf of Mexico and move into Louisiana by Saturday morning. This
disturbance will slide along and ahead of a cold front, working into
the western portion of Central Alabama by Saturday afternoon and
overspread the area during the day Sunday. Will have to monitor the
northward trends of the 60+ dewpoints as we get into Sunday
afternoon and Sunday evening. The 00Z GFS is indicating some mid 60s
in the southeast late Sunday afternoon, while the 12Z Euro keeps
dewpoints below 60 the entire time. However the 00Z Euro now brings
60+ dewpoints into the entire forecast area by Sunday evening, therefore
bringing a risk of severe weather into the area Sunday through
Monday evening. The dilemma here is the overall pattern. While we
remain in a very progressive pattern the GFS hangs the mid level
low back into the Four Corners area while the Euro now keeps the
trough moving and brings a potentially strong vort max into the
area by Monday morning. Will re-evaluate this tomorrow night and
see what if any additional changes need to be made.

We will remain fairly wet for the rest of the forecast as well as a
second trough and showers and storms move into the area Wednesday
night into Thursday. Again some differences in the overall timing
and strength will preclude any mention of severe with this system as
well, but there could be a small window here as well.

16

&&

.AVIATION...
12Z TAF Discussion.

While we have been waiting on the line to finally push through the
area overnight, we finally are seeing the push. Tried to time out
the line of thunderstorms in the locations. Most areas will clear
out this afternoon as the system exits the region.

16

&&

.FIRE WEATHER...

Showers and storms, some severe, will remain in the area through
this afternoon. Drier air should move into the area on Thursday and
Friday but moisture returns Saturday with another round of showers
expected Sunday through Tuesday. A third storm system will work into
the area by next Wednesday. So an overall wet pattern will be in
place for the next next 7 to 10 days.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  38  56  30  57 / 100   0  10   0   0
Anniston    69  39  58  32  59 / 100   0  10   0   0
Birmingham  67  39  58  33  59 / 100   0  10   0   0
Tuscaloosa  67  39  59  32  61 /  90   0  10   0   0
Calera      69  39  58  33  60 / 100   0  10   0   0
Auburn      70  42  60  36  60 / 100  10  10   0   0
Montgomery  73  41  62  34  63 / 100   0  10   0   0
Troy        72  43  62  35  62 / 100  10  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Nov 30, 8:32 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 AM CST WED NOV 30 2016

ALZ011>015-017>050-011745-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
832 AM CST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH TONIGHT.

A LIMITED THREAT OF ISOLATED BRIEF TORNADOES, DAMAGING WIND, AND
LARGE HAIL WILL CONTINUE FOR MUCH OF CENTRAL ALABAMA MAINLY ALONG
AND SOUTH AND EAST OF AN ONEONTA TO DEMOPOLIS LINE. THE THREAT
WILL END FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY, EXITING THE
SOUTHEAST COUNTIES BY 3 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THROUGH THIS AFTERNOON.

08

In the hours before

Local storm report, Nov 30, 6:53 AM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 AM     TSTM WND DMG     1 E LANEVILLE           32.52N 87.57W
11/30/2016                   HALE               AL   EMERGENCY MNGR

            TREES DOWN BLOCKING CR 12 BETWEEN FAUNSDALE
            AND NEWBERN. .

&&

TG
Special weather statement, Nov 30, 7:35 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 AM CST WED NOV 30 2016

ALZ023-030>032-039-301430-
TUSCALOOSA AL-GREENE AL-MARENGO AL-SUMTER AL-HALE AL-
735 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER...EASTERN
GREENE...HALE...SOUTHERN TUSCALOOSA AND MARENGO COUNTIES UNTIL 830 AM
CST...

AT 734 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LAKE LURLEEN STATE PARK TO NEAR
KINTERBISH. MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...DEMOPOLIS...EUTAW...GREENSBORO...LINDEN...
HOLT...JEFFERSON...MOUNDVILLE...LAKE VIEW...BROOKWOOD...COALING...
VANCE...WOODSTOCK...COKER...FORKLAND...THOMASTON...AKRON...NEWBERN
AND MYRTLEWOOD.

LAT...LON 3333 8765 3331 8717 3328 8707 3322 8710
      3319 8720 3313 8720 3313 8728 3301 8732
      3300 8742 3266 8747 3265 8753 3231 8752
      3231 8747 3225 8752 3216 8753 3218 8801
      3228 8802 3228 8794 3231 8793 3231 8825
TIME...MOT...LOC 1334Z 280DEG 30KT 3327 8764 3232 8821

89^GSATTERWHITE
Special weather statement, Nov 30, 8:26 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
826 AM CST WED NOV 30 2016

ALZ019-023>026-032>035-039>041-301530-
PERRY AL-CALHOUN AL-CHILTON AL-TUSCALOOSA AL-MARENGO AL-BIBB AL-
HALE AL-DALLAS AL-JEFFERSON AL-ST. CLAIR AL-AUTAUGA AL-SHELBY AL-
826 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHILTON...SOUTHWESTERN CALHOUN...
PERRY...ST. CLAIR...WESTERN AUTAUGA...SHELBY...BIBB...SOUTHEASTERN
HALE...SOUTHEASTERN TUSCALOOSA...DALLAS...NORTHEASTERN MARENGO AND
JEFFERSON COUNTIES UNTIL 930 AM CST...

AT 826 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GARDENDALE TO NEAR MILLER. MOVEMENT WAS
EAST AT 45 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...SELMA...MOUNTAIN BROOK...TRUSSVILLE...HELENA...
HUEYTOWN...GARDENDALE...PELL CITY...IRONDALE...LEEDS...MOODY...
CALERA...FAIRFIELD AND CHELSEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3208 8719 3227 8745 3225 8752 3213 8752
      3215 8789 3378 8689 3377 8587 3359 8599
      3367 8605 3369 8620 3354 8619 3351 8628
      3339 8638 3329 8636 3318 8650 3293 8651
      3286 8645 3231 8682 3233 8685 3205 8696
TIME...MOT...LOC 1426Z 272DEG 37KT 3367 8687 3222 8778

89^GSATTERWHITE
Local storm report, Nov 30, 8:43 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     2 SSW SHAW              33.47N 88.10W
11/29/2016                   PICKENS            AL   TRAINED SPOTTER

            TREES BLOCKING THE ROADWAY ON COUNTY ROAD 34
            NORTH OF U.S. HIGHWAY 82. POSSIBLE TORNADO.
            CORRECTED TIME.

&&

TG
Special weather statement, Nov 30, 9:34 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
934 AM CST WED NOV 30 2016

ALZ018>021-026-027-301630-
CALHOUN AL-TALLADEGA AL-CHEROKEE AL-ST. CLAIR AL-CLEBURNE AL-
ETOWAH AL-
934 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...CLEBURNE...CALHOUN...
ST. CLAIR...ETOWAH AND NORTHEASTERN TALLADEGA COUNTIES UNTIL 1030 AM
CST...

AT 933 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SARDIS CITY TO NEAR COOSA ISLAND. MOVEMENT
WAS EAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GADSDEN...ANNISTON...OXFORD...TALLADEGA...PELL CITY...JACKSONVILLE...
MOODY...RAINBOW CITY...PIEDMONT...HOKES BLUFF...ODENVILLE...CENTRE...
HEFLIN...CEDAR BLUFF...SAKS...WEST END-COBB TOWN...CENTRE MUNICIPAL
AIRPORT...COBB TOWN...FORNEY AND LITTLE RIVER CANYON NATIONAL
PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3349 8531 3350 8576 3347 8578 3347 8589
      3350 8585 3350 8590 3344 8592 3341 8638
      3350 8638 3350 8648 3355 8649 3420 8610
      3420 8584 3424 8584 3426 8577 3437 8563
      3449 8557 3453 8552
TIME...MOT...LOC 1533Z 257DEG 32KT 3419 8606 3353 8637

89^GSATTERWHITE
Special weather statement, Nov 30, 9:47 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
947 AM CST WED NOV 30 2016

ALZ025-027-028-301630-
TALLADEGA AL-SHELBY AL-CLAY AL-
947 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY...EASTERN SHELBY AND
SOUTHERN TALLADEGA COUNTIES UNTIL 1030 AM CST...

AT 947 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOODY TO NEAR CALERA. MOVEMENT WAS
NORTHEAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...CHELSEA...CHILDERSBURG...COLUMBIANA...
WILSONVILLE...TALLADEGA SPRINGS...VINCENT...HARPERSVILLE...
WESTOVER...WALDO...FAYETTEVILLE...SYCAMORE...LAY LAKE...LOGAN MARTIN
DAM...VANDIVER...ALPINE...WINTERBORO...SHELBY AND CEDAR CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3309 8600 3311 8601 3310 8649 3309 8651
      3302 8652 3302 8656 3306 8660 3305 8661
      3307 8661 3307 8673 3354 8650 3350 8648
      3350 8638 3340 8638 3341 8635 3344 8591
TIME...MOT...LOC 1547Z 244DEG 28KT 3354 8647 3309 8666

89^GSATTERWHITE

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:35 PM CSTSevere Thunderstorm WarningBMXPickens55 min
Nov 29, 6:53 PM CSTSevere Thunderstorm WarningBMXLamar, Marion67 min
Nov 29, 7:16 PM CSTTornado Warning Tornado observedBMXPickens17 min
Nov 29, 7:22 PM CSTTornado Warning Tornado observedBMXFayette, Lamar53 min
Nov 29, 7:28 PM CSTTornado WarningBMXMarion, Winston62 min
Nov 29, 7:52 PM CSTTornado WarningBMXFayette38 min
Nov 29, 8:09 PM CSTTornado Warning Tornado observedBMXWinston21 min
Nov 29, 8:19 PM CSTTornado WarningBMXWinston26 min
Nov 29, 8:24 PM CSTTornado WarningBMXWalker, Winston44 min
Nov 29, 8:27 PM CSTTornado WarningBMXLamar, Pickens46 min
Nov 29, 10:13 PM CSTTornado WarningBMXWinston17 min
Nov 29, 11:35 PM CSTTornado WarningBMXFayette, Lamar, Marion55 min
Nov 30, 12:34 AM CSTTornado WarningBMXWinston24 min
Nov 30, 1:33 AM CSTAreal Flood AdvisoryBMXLamar, Marion, Winston3 hr
Nov 30, 2:33 AM CSTTornado WarningBMXWalker, Winston27 min
Nov 30, 4:25 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Winston3 hr
Nov 30, 7:35 AM CSTSpecial Weather StatementBMXHale, Marengo, Tuscaloosa55 min
Nov 30, 8:26 AM CSTSpecial Weather StatementBMXBibb, Chilton, Dallas, Jefferson, Marengo, Perry and 2 more64 min
Nov 30, 9:34 AM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair56 min
Nov 30, 10:13 AM CSTSpecial Weather StatementBMXCoosa47 min
Nov 30, 10:33 AM CSTSpecial Weather StatementBMXClay, Cleburne, Randolph57 min
Nov 30, 10:42 AM CSTSpecial Weather StatementBMXLowndes48 min
Nov 30, 11:17 AM CSTSpecial Weather StatementBMXElmore43 min
Nov 30, 11:29 AM CSTSpecial Weather StatementBMXLowndes, Montgomery46 min
Nov 30, 12:04 PM CSTSpecial Weather StatementBMXLee, Macon56 min
Nov 30, 12:30 PM CSTSpecial Weather StatementBMXBullock, Russell45 min
Nov 30, 12:40 PM CSTSevere Thunderstorm WarningBMXChambers, Lee31 min
Nov 30, 12:43 PM CSTTornado Warning Tornado observedBMXChambers32 min
Nov 30, 1:12 PM CSTSpecial Weather StatementBMXBarbour, Russell63 min
Nov 30, 2:33 PM CSTSpecial Weather StatementBMXBarbour57 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.